Georgia, 2025Damaging Winds in Georgia, September 7, 2025
September 7, 2025 · NWS CHS · 4 events in 1 county or zone
Scattered thunderstorms developed along a cold front and near a weak area of low pressure in the mid afternoon hours. These storms moved across Chatham County and produced strong wind gusts and a few downed trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along a cold front and near a weak area of low pressure in the mid afternoon hours. These storms moved across Chatham County and produced strong wind gusts and a few downed trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 7, 1:43 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 7, 1:43 PM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
243 PM EDT Sun Sep 7 2025
.SYNOPSIS...
A cold front is expected to move through late today, then stall
offshore through the middle of the week. High pressure should
prevail to our north Monday through the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
This afternoon, satellite RGB cloud phase product indicated towering
cumulus, with isolated showers and thunderstorms east of I-95.
Recent SPC mesoanalysis indicates an area of 3500 J/kg along the SC
Lowcountry coast, with values around 3000 J/kg across the remainder
of the coast. Scattered to numerous thunderstorms should develop
along a developing sea breeze this afternoon. These storms will
likely back-build down the sea breeze, producing swaths of 1.5-2.5
inches in areas. In fact, HREF probs for greater than 3 inches shows
spots of 30 percent generally along the Highway 17 corridor. In
addition, high tide this evening may restrict storm water drainage
across urban areas between 7-10 PM, potentially leading to rapid
street flooding wherever heavy rain falls.
Given weak bulk shear and DCAPE between 500-800 J/kg, some afternoon
and evening storms could pulse and become strong to severe, with
localized wind gusts possible. The advancing cold front and
spreading outflow boundaries should become increasingly limiting to
deep convection by late this evening.
Tonight, ridging high pressure will surge across the forecast area.
Northeast winds should gradually strength through the night, with
areas developing gusts around 20 mph by late tonight. Low stratus
should also increase across the region late tonight. Low
temperatures are forecast to range from the mid 60s across Lake
Moultrie to the mid to upper 60s across the rest of the forecast
area. Some areas across coastal SE GA may see lows remain in the 70s.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Broad troughing will prevail aloft through mid week while high
pressure builds into the region from the north and a frontal
boundary remains stalled to the south. This pattern will yield a
cold air damming (CAD) set up for both Monday and Tuesday. Low
clouds in the morning and gusty northeasterly winds will limit high
temperatures to the upper 70s to low 80s. Due to the stalled frontal
boundary to the south, precipitation chances will be limited to the
coastal counties. However, the high pressure inland may be strong
enough to keep any showers offshore. Wednesday the high pressure
will begin to weaken inland and the stalled boundary is forecast to
wash out. High temperatures will be able to reach into the mid 80s,
with only a slight chance of showers/tstorms along the coastal
counties.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Troughing will remain the dominant synoptic feature aloft through
the end of the week and into the weekend, with high pressure
dominating at the surface. Precipitation chances are limited to the
coastline, with a dry forecast inland. Temperatures will remain
slightly below normal, given the continued NE flow and increased
cloud cover.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Prior to the 18Z TAFs, satellite RGB cloud phase product indicated
towering cumulus across the terminals, with isolated showers
developing. As a cold front interacts with a sea breeze, scattered
to numerous showers and thunderstorms will develop across the
coastal counties. Each TAF will feature a TEMPO for afternoon
thunderstorms, with gusty winds and at least MVFR vis in rainfall.
Tonight, cold air damming should support a developing deck of IFR to
MVFR ceilings with gusty northeast winds. The restrictive ceilings
should linger through much of Monday morning, potentially improving
to VFR around noon.
Extended Aviation Outlook: Flight restrictions are possible in
afternoon showers/tstorms through mid week.
&&
.MARINE...
Tonight: Winds will remain ESE between 5 to 10 kts ahead of the
front. As the front reaches the coast late this afternoon/evening,
some storms may push over the nearshore waters, Special Marine
Warnings are possible. Late tonight, high pressure will surge
across the marine zones, turning winds from the NE and
strengthening. Wind gusts around 25 kts may become common across the
Atlantic waters during the pre-dawn hours.
Extended Marine: High pressure will dominate at the surface across
the land zones while a stalled frontal boundary is positioned just
to the south of the region. This will create a pinched pressure
gradient between the high pressure and the stalled front. Small
Craft Advisories will be in effect for all marine zones, including
the Charleston Harbor, beginning Monday morning for 25 knot wind
gusts and 6 ft seas (1 to 2 ft waves in the Charleston Harbor).
Conditions across the marine zones will begin to improve on
Wednesday as the high pressure begins to weaken.
Rip Currents: A combination of gusty northeast winds, astronomical
factors, and increasing swell period will yield a Moderate Risk of
rip currents on Monday and a High Risk on Tuesday.
&&
.TIDES/COASTAL FLOODING...
Based on recent tide trends from the Charleston Harbor gage,
high tide is expected to peak near 7.1 ft MLLW at 8:30 PM this
evening. A Coastal Flood Advisory has been issued for
Charleston and coastal Colleton Counties from 7 PM until 10 PM.
Astronomical tide levels will remain high through the middle of the
week due to a full moon Sunday and lunar perigee (9/10). A
surge of northeast winds along the coast Monday through midweek
is expected to produce increased tidal departures. This will
result in minor to moderate coastal flooding at the Charleston
tide gage. Minor coastal flooding is possible at the Fort
Pulaski tide gauge beginning Monday evening.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Coastal Flood Advisory from 7 PM to 10 PM EDT this evening for
SCZ049-050.
MARINE...Small Craft Advisory from noon Monday to 9 PM EDT Tuesday for
AMZ330.
Small Craft Advisory from 6 AM Monday to 2 PM EDT Wednesday
for AMZ350.
Small Craft Advisory from 6 AM Monday to 6 AM EDT Wednesday
for AMZ352-354.
Small Craft Advisory from 6 AM Monday to 8 PM EDT Wednesday
for AMZ374.
&&
NEAR TERM...NED
SHORT TERM...CPM
LONG TERM...CPM
AVIATION...CPM/NED
MARINE...CPM/NEDHazardous weather outlook, Sep 7, 4:40 PM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
540 PM EDT Sun Sep 7 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-082145-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
540 PM EDT Sun Sep 7 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Coastal Flood
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Coastal Flood
- Rip Current
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Sep 7, 4:03 PM EST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
503 PM EDT Sun Sep 07 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM Rain 2 SE Shadowmoss 32.83N 80.04W
09/07/2025 M3.98 inch Charleston SC Public
Public rain gauge measured 3.98 inches of rain this
afternoon.
&&
Event Number CHS2501050
CPMLocal storm report, Sep 7, 4:04 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
504 PM EDT Sun Sep 07 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM Rain 2 SW Shadowmoss 32.83N 80.10W
09/07/2025 M3.38 inch Charleston SC Public
Public rain gauge measured 3.38 inches of rain this
afternoon.
&&
Event Number CHS2501051
CPMLocal storm report, Sep 7, 4:06 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
506 PM EDT Sun Sep 07 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Rain 1 E Shadowmoss 32.85N 80.06W
09/07/2025 M3.45 inch Charleston SC Public
Public rain gauge measured 3.45 inches of rain this
afternoon.
&&
Event Number CHS2501052
CPMLocal storm report, Sep 7, 4:10 PM EST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
510 PM EDT Sun Sep 07 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM Flash Flood 2 NNW West Ashley 32.83N 80.02W
09/07/2025 Charleston SC Public
Public reported water entering the garage at 1500 block
of Spinnaker Lane.
&&
Event Number CHS2501053
ETMLocal storm report, Sep 7, 4:13 PM EST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
513 PM EDT Sun Sep 07 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Flash Flood 1 WSW Charleston 32.78N 79.95W
09/07/2025 Charleston SC Law Enforcement
Bennett Street and Barre Street closed due to flooding.
&&
Event Number CHS2501054
ETMLocal storm report, Sep 7, 4:17 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
517 PM EDT Sun Sep 07 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Rain 3 S Shadowmoss 32.81N 80.07W
09/07/2025 M2.27 inch Charleston SC NWS Employee
NWS Employee measured 2.27 inches of rain in the last
75 minutes.
&&
Event Number CHS2501055
CPMThunderstorm Wind, Chatham
- When
- September 7, 4:40 PM EST to 4:42 PM EST
- Where
- Chatham County, 1.41 mi NW of Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.063, -81.098
Chatham County Emergency Management reported a few trees down in Downtown Savannah. One tree was down near the intersection of W 38th Street and Bulloch Street, another was down near the intersection of E Bolton Street and Habersham Street, and another was down near 304 E Huntingdon Street.
Thunderstorm Wind, Chatham
- When
- September 7, 4:50 PM EST to 4:52 PM EST
- Where
- Chatham County, 0.8 mi ENE of Thunderbolt
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.035, -81.058
Chatham County Emergency Management reported a tree down at 3012 Young Avenue.
Thunderstorm Wind, Chatham
- When
- September 7, 5:10 PM EST to 5:12 PM EST
- Where
- Chatham County, 0.81 mi NNE of Isle of Hope
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.991, -81.045
Chatham County Emergency Management reported a tree down at 5 Tiffany Place.
Thunderstorm Wind, Chatham
- When
- September 7, 5:10 PM EST to 5:12 PM EST
- Where
- Chatham County, 1.62 mi NW of Vernonburg
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.987, -81.139
Chatham County Emergency Management reported a tree down at 14 Burbank Boulevard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Idaho, September 7, 2025$13,000 · 1.75 in hail · 13 events
- Flash Flooding in South Carolina, September 7, 202512 events
- Flood and Heavy Rain in Florida, September 7, 202511 events
- Flash Flooding and Heavy Rain in Texas, September 7, 20254 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 7 to 8, 20254 events
- Flash Flooding and Flood in Texas, September 7, 20253 events
- Flash Flood in Texas, September 7, 20251 event
- Heavy Rain in Georgia, September 7, 20251 event
- Waterspout in South Atlantic Coastal Waters, September 7, 20251 event
- Tornado in Florida, September 7, 2025$10,000 · EF0 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 7, 20251 event
- Hail in New Mexico, September 7, 20250.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288940, 1288941, 1288943, 1288944.